Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


An extension of Dedekind's linear independence theorem

Author: Charles M. Walters
Journal: Proc. Amer. Math. Soc. 39 (1973), 73-76
MSC: Primary 12H05
MathSciNet review: 0311632
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Dedekind's theorem on the linear independence of isomorphisms of a field is extended to the case of linear independence of compositions of isomorphisms and powers of a derivation, $ D$, for fields of characteristic zero which contain an element $ s$ such that $ D(s) = 1$.

References [Enhancements On Off] (What's this?)

  • [1] Nathan Jacobson, Lectures in abstract algebra. Vol III: Theory of fields and Galois theory, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London-New York, 1964. MR 0172871 (30 #3087)
  • [2] C. M. Walters, Continuous linear transformations on the field of Mikusiński operators, Ph.D. Thesis, North Carolina State University, Raleigh, N.C., 1971.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12H05

Retrieve articles in all journals with MSC: 12H05

Additional Information

PII: S 0002-9939(1973)0311632-7
Keywords: Derivation, linearly independent
Article copyright: © Copyright 1973 American Mathematical Society